Pseudoephedrine-induced Ventricular Tachycardia


Tahmaz M., Kumbasar B., Ozturk S., KAZANCIOĞLU R.

EUROPEAN JOURNAL OF GENERAL MEDICINE, cilt.10, ss.77-80, 2013 (ESCI İndekslerine Giren Dergi) identifier identifier

  • Yayın Türü: Makale / Tam Makale
  • Cilt numarası: 10
  • Basım Tarihi: 2013
  • Doi Numarası: 10.29333/ejgm/82315
  • Dergi Adı: EUROPEAN JOURNAL OF GENERAL MEDICINE
  • Sayfa Sayıları: ss.77-80

Özet

Here, we report an unusual cause of ventricular tachycardia which had developed following pseudoephedrine intake. A 55 year old male patient was admitted to the emergency department with complaints of sustained palpitation. Monitorization records revealed ventricular tachycardia of 214 beats per minute. He had been suffering upper respiratory tract symptoms for the last two days. Palpitation had started an hour later following the ingestion of cold remedy drug, which included pseudoephedrine, and serious dyspnea gradually occurred. He had ischemic heart disease and peripheral arterial disease but he did not have a history of arrhythmia, any palpitation, diabetes mellitus or hypertension. Initially, lidocaine and later amiodorone infusion was administered but medical cardioversion was not successful. Sinus rhythm was provided after electrical cardioversion with 200 joule. Thereafter the patient was stable.